Alert archive / West Virginia / Wind Advisories in 2018
Wind Advisory 5, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this wind advisory at Nov 6, 2018, 10:04 AM EST for Monongalia County, Preston County, Tucker County, West Virginia; Fayette County, Westmoreland County, Pennsylvania. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 6, 2018, 10:04 AM EST (15:04 UTC)
- Expired
- Nov 6, 2018, 6:48 PM EST
- In force
- 9 hr
- Issued by
- NWS Pittsburgh, PA
Counties Fayette County, PA, Westmoreland County, PA, Monongalia County, WV, Preston County, WV, Tucker County, WV
The radar
The Pittsburgh radar (KPBZ), 104 km from the middle of the area, began a volume at 15:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 3.1 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 91 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
438 WWUS71 KPBZ 061504 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 1004 AM EST Tue Nov 6 2018 WVZ514-062315- /O.NEW.KPBZ.WI.Y.0005.181106T1504Z-181107T0300Z/ Eastern Tucker- Including the cities of Davis, Thomas, and Canaan Valley 1004 AM EST Tue Nov 6 2018 ...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... The National Weather Service in Pittsburgh has issued a Wind Advisory, which is in effect until 10 PM EST this evening. * WINDS...Westerly 15 to 25 mph with gusts up to 50 mph. * TIMING...Through mid-evening. * IMPACTS...Gusty wind will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts in excess of 45 mph are expected. Wind this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Please report fallen trees or branches by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH && $$ MDZ001-PAZ074-076-WVZ510-512-513-062300- /O.NEW.KPBZ.WI.Y.0005.181106T1700Z-181106T2300Z/ Garrett-Westmoreland Ridges-Fayette Ridges- Ridges of Eastern Monongalia and Northwestern Preston- Eastern Preston-Western Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Ligonier, Donegal, Champion, Ohiopyle, Coopers Rock, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, and Saint George 1004 AM EST Tue Nov 6 2018 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... The National Weather Service in Pittsburgh has issued a Wind Advisory, which is in effect until 6 PM EST this evening. * WINDS...Southwesterly 15 to 25 mph with gusts up to 50 mph. * TIMING...Through early evening. * IMPACTS...Gusty wind will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts in excess of 45 mph are expected. Wind this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Please report fallen trees or branches by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH && $$ Kramar
2 follow-up statements
308 WWUS71 KPBZ 061853 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 153 PM EST Tue Nov 6 2018 WVZ514-070300- /O.CON.KPBZ.WI.Y.0005.000000T0000Z-181107T0300Z/ Eastern Tucker- Including the cities of Davis, Thomas, and Canaan Valley 153 PM EST Tue Nov 6 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...West 20 to 25 mph with gusts up to 50 mph. * TIMING...Through mid-evening. * IMPACTS...Strong wind gusts may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts in excess of 45 mph are expected. Wind this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Please report fallen trees or branches by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH && $$ MDZ001-PAZ074-076-WVZ510-512-513-062300- /O.CON.KPBZ.WI.Y.0005.000000T0000Z-181106T2300Z/ Garrett-Westmoreland Ridges-Fayette Ridges- Ridges of Eastern Monongalia and Northwestern Preston- Eastern Preston-Western Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Ligonier, Donegal, Champion, Ohiopyle, Coopers Rock, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, and Saint George 153 PM EST Tue Nov 6 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WINDS...Southwest 15 to 25 mph with gusts up to 50 mph. * TIMING...Through early evening. * IMPACTS...Strong wind gusts may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts in excess of 45 mph are expected. Wind this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Please report fallen trees or branches by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH && $$ Kramar
019 WWUS71 KPBZ 062348 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 648 PM EST Tue Nov 6 2018 WVZ514-070100- /O.CAN.KPBZ.WI.Y.0005.000000T0000Z-181107T0300Z/ Eastern Tucker- Including the cities of Davis, Thomas, and Canaan Valley 648 PM EST Tue Nov 6 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Pittsburgh has cancelled the Wind Advisory. While gusty winds will remain possible over the next hour or two, the overall wind threat has diminished as wind speeds continue to diminish overnight. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Nov 6, 5:42 AM EST, 4 hours 22 minutes earlier.
Area forecast discussion, Nov 6, 5:42 AM EST, 4 hours 22 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 542 AM EST Tue Nov 6 2018 .SYNOPSIS... Precipitation will taper off through the morning as a front crosses, with a windy afternoon expected behind it. Drier weather with a cooling trend will then follow through Thursday, with precipitation chances returning late in the week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Updated at 530 AM for radar/hi-res model trends. Rainfall rates have decreased, and downsloping has helped to break up the leading edge of the precipitation somewhat. The back edge is approaching ZZV, with the front appearing as a thin line of showers not far to the west. Expect winds to pick up later this morning behind this boundary. Forecast is generally on track. The remainder of the rain will sweep eastward across the region this morning, with categorical PoPs appropriate. Kept a minimal thunder chance for now, although overall chances are quite slim. Drier air will push the rain shield east of the CWA by midday, with the sun breaking out in some areas. However, a secondary trough/weak boundary may allow a few showers to linger into the afternoon, mainly north of Pittsburgh. High winds have remained mostly locked above an inversion thus far, although a few gusts between 20 and 30 MPH have been reported. Behind the front, expect gusts to pick up into the 35-45 MPH range later today as the winds aloft mix down. Held off on wind headlines for now along the ridges in collaboration with surrounding offices, but will monitor the situation. Above-normal high temperatures in the upper 50s to mid 60s are forecast, with these maxima likely being reached by midday before starting to drop off a bit. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/... Will continue to cautiously ride with a dry forecast through this period as generally weak high pressure ridging remains in control with WSW flow aloft. The 00Z NAM suggests some light precipitation is possible Wednesday afternoon and evening, as a weak ripple is supported by right entrance region jet dynamics. A few GEFS members support this with precip across the south, while the operational GFS and ECMWF suggest dry conditions along with the majority of the GEFS perturbations. Will hold the line with a dry forecast for now. Temperatures will show a cooling trend through the period, ending up below normal by Thursday. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... The next shortwave trough will swing into the Great Lakes staring Thursday night, with strengthening surface low pressure riding up the Ohio Valley and across the eastern Lakes by Friday evening. This will bring another solid shot of precipitation, with categorical PoPs areawide by Friday. Precipitation may begin as a rain/snow mix Thursday night, with a dusting of accumulation possible north of I-80 and on the higher ridges. There should be enough warm air for mostly rain on Friday. Showers will linger Friday night, with a changeover to snow in most areas by Saturday morning. Activity may linger a bit in NW/lake enhanced flow before precipitation tapers off, but the main story Saturday will be the cold temperatures, remaining in the 30s for most, followed by min temperatures well down into the 20s Saturday night. Another low tracking east to west across the Great Lakes may provide another low precipitation chance Sunday night and Monday. Temperatures will recover slightly but remain well below normal. && .AVIATION /12Z TUESDAY THROUGH SATURDAY/... IFR with low level moisture in erly flow should persist for DUJ early this morning. Elsewhere, expect areas of MVFR as rain continues across the area ahead of approaching low pressure and its associated sfc cold front. A low level jet should maintain a LLWS potential early this morning before its exit. Rain should end from W-E this morning as the low/cold front exit, though patchy MVFR cigs should persist. Cigs should lift to VFR levels for most ports during the afternoon with mixing, though FKL/DUJ could stay MVFR through the TAF period with moisture under a temperature inversion. The mixing, along with a tight pressure gradient, should result in SW winds gusting in the 25-35kt range today. Winds should diminish later this evening. Outlook... Restriction potential returns Friday with low pressure. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Nov 6, 4:03 AM EST, 6 hours 1 minute before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 403 AM EST Tue Nov 6 2018 MDZ001-PAZ074-076-WVZ510>514-070915- Garrett-Westmoreland Ridges-Fayette Ridges- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 403 AM EST Tue Nov 6 2018 This Hazardous Weather Outlook is for western Maryland, southwest Pennsylvania and northern West Virginia. .DAY ONE...Today and Tonight. Wind gusts of 35 to 45 MPH are expected from late morning through the afternoon. If the probability of higher wind gusts increases, a Wind Advisory may be issued. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073-075-WVZ001>004-012-021-509-070915- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson-Muskingum- Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-Lawrence-Butler- Clarion-Beaver-Allegheny-Armstrong-Indiana-Washington-Greene- Westmoreland-Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion- Monongalia- 403 AM EST Tue Nov 6 2018 This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania, southwest Pennsylvania, west central Pennsylvania, western Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in West Virginia, 2018Wind Advisories in Pennsylvania, 2018Wind Advisories in Maryland, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.